Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 85, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 16, 2009, 6:47 PM CDT for Hill County, McLennan County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2009, 6:47 PM CDT (23:47 UTC)
- Expired
- Apr 16, 2009, 7:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hill County, TX, McLennan County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 90 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:55 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 16, 3:55 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT THU APR 16 2009 .DISCUSSION... ELEVATED CONVECTION FORMED ABOVE STRATUS IN FAR WESTERN ZONES. STORMS REMAIN ROOTED ABOVE THE COOL BOUNDARY LAYER...AND HAVE STRUGGLED TO MAINTAIN INTENSITY...DESPITE ADEQUATE MID-LEVEL INSTABILITY. THE FIRST STORM TO RISE ABOVE SEVERE LIMITS DID SO AS IT EXITED THE CWA...TRANSITING FROM YOUNG TO ARCHER COUNTY. IN GENERAL...STILL ANTICIPATE SEVERE THREAT TO WANE THIS EVENING...AS SUPPORTING IMPULSE MOVES INTO OKLAHOMA. ELEVATED SHOWERS AND A FEW THUNDERSTORMS MAY STILL OCCUR THEREAFTER...BUT MAIN EVENT WILL BE TOWARD DAYBREAK FRIDAY MORNING. INTENSE CONVECTION HAS ALREADY BEGUN ALONG A DRYLINE DRAPED ACROSS THE PANHANDLE AND HIGH PLAINS OF WEST TEXAS. INDIVIDUAL CELL MOTION WILL CONTINUE TO BE TO THE NORTH AND NORTHEAST...THOUGH THE SYSTEM AS A WHOLE SHOULD GRADUALLY PROPAGATE EAST INTO DEEPER MOISTURE. SHEAR PROFILES FAVOR A LINEAR MCS...THE COLD POOL OF WHICH WILL LIKELY BE SIGNIFICANT ENOUGH TO PEEL AN INCREASINGLY DESTABILIZING SURFACE LAYER. LOWEST 100MB CAPE VALUES WILL EXCEED 1000 J/KG ACROSS WESTERN ZONES BY ARRIVAL OF MCS. SEVERE THREATS WILL BE PRIMARILY HAIL AND WIND...TRANSITIONING TO HEAVY RAIN ALONG AND EAST OF I-35. PW VALUES ARE NOW PROGGED TO APPROACH 2 INCHES IN SOUTHERN AND EASTERN ZONES...NEAR RECORD VALUES FOR APRIL. HIGH PRECIPITATION EFFICIENCIES WILL ASSURE SOME HEAVY RAIN...BUT STORM TOTALS WILL DEPEND ON SPEED OF THE SYSTEM. APPEARS NOW THAT MCS MAY TRANSIT MORE SLOWLY THAN PREVIOUSLY ANTICIPATED AS STEERING FLOW REMAINS SOUTHWESTERLY. ARRIVAL AT I-35 CORRIDOR AFTER DAYBREAK TO MID-MORNING...WITH CONVECTION POTENTIALLY LINGERING IN EASTERN ZONES FRIDAY EVENING. NO SIGNIFICANT CHANGES TO SATURDAY FORECAST...WITH PRIMARY FOCUS FOR ADDITIONAL PRECIPITATION IN SOUTHEASTERN ZONES WHERE MOISTURE WILL REMAIN EXTRAORDINARY. DRYLINE WILL BE SITUATED NEAR FWD/SJT BOUNDARY...BUT LOW-LEVEL CONVERGENCE WILL BE MINIMAL...AND STILL EXPECT ATMOSPHERE TO BE SUFFICIENTLY STABILIZED AFTER FRIDAY MCS. COLD FRONT SATURDAY NIGHT WILL SPELL AN END TO THE RAIN EVENT... WITH PLACID SEASONAL WEATHER PREVAILING NEXT WEEK. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 58 70 55 77 53 / 50 90 30 20 10 WACO, TX 60 69 57 76 54 / 50 90 30 40 20 PARIS, TX 55 65 57 74 53 / 30 80 60 20 10 DENTON, TX 57 69 53 76 52 / 50 90 30 20 10 MCKINNEY, TX 57 68 50 77 53 / 50 90 30 20 10 DALLAS, TX 58 69 56 77 54 / 50 90 30 20 10 TERRELL, TX 57 68 56 77 54 / 40 80 40 20 10 CORSICANA, TX 58 71 57 75 54 / 40 80 40 40 20 TEMPLE, TX 60 69 56 75 55 / 50 90 40 50 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/25
Hazardous weather outlook, Apr 16, 6:05 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 605 PM CDT THU APR 16 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 605 PM CDT THU APR 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS MOST OF NORTH TEXAS WITH CHANCES INCREASING LATER TONIGHT FROM WEST TO EAST. STRONG THUNDERSTORMS ARE EXPECTED WITH HAIL AND FREQUENT LIGHTNING BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTH TEXAS DURING THE DAY FRIDAY. FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. FARTHER SOUTH...SOME STORMS MAY BECOME SEVERE...MAINLY SOUTH OF INTERSTATE 20. LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE WITH THESE STORMS. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHERN HALF OF NORTH TEXAS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. DUNN
In the hours before
Special weather statement, Apr 16, 1:22 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
122 PM CDT THU APR 16 2009
TXZ100-161845-
YOUNG TX-
122 PM CDT THU APR 16 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTH OF BRECKENRIDGE...MOVING NORTHEAST
AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE NEWCASTLE AND OLNEY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3340 9877 3340 9842 3339 9842 3295 9877
3296 9896 3305 9896
TIME...MOT...LOC 1821Z 208DEG 28KT 3300 9886Special weather statement, Apr 16, 3:01 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT THU APR 16 2009
TXZ100-162030-
YOUNG TX-
301 PM CDT THU APR 16 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN YOUNG COUNTY
AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF OLNEY...MOVING NORTHEAST AT 30
MPH.
PEA-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3340 9895 3340 9882 3339 9882 3324 9887
3327 9896
TIME...MOT...LOC 2002Z 207DEG 25KT 3332 9891
SCHULTZSpecial weather statement, Apr 16, 6:23 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
623 PM CDT THU APR 16 2009
TXZ159-170000-
MCLENNAN TX-
623 PM CDT THU APR 16 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
MCLENNAN COUNTY
AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF MCGREGOR...MOVING NORTHEAST AT 25
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR CRAWFORD...ALSO
MOVING NORTHEAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
CRAWFORD...LACY-LAKEVIEW...MCGREGOR...NORTHCREST...WACO AND WOODWAY.
PEA-SIZED HAIL AND WIND GUSTS TO 30 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3146 9748 3170 9739 3179 9721 3175 9696
3133 9731
TIME...MOT...LOC 2323Z 205DEG 23KT 3146 9733
SCHULTZThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 10:58 AM CDT | Special Weather Statement | FWD | Stephens | 62 min |
| Apr 16, 12:19 PM CDT | Special Weather Statement | FWD | Stephens | 26 min |
| Apr 16, 1:22 PM CDT | Special Weather Statement | FWD | Young | 23 min |
| Apr 16, 3:01 PM CDT | Special Weather Statement | FWD | Young | 29 min |
| Apr 16, 6:23 PM CDT | Special Weather Statement | FWD | McLennan | 37 min |
| Apr 16, 6:51 PM CDT | Special Weather Statement | FWD | Leon | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.